MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. TABLE, HANA, 110 V; OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. TABLE, HANA, 110 V; OPERATING TABLE
Model Number 6875
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient fall was reported while preparing for the transfer from the hana table to the gurney.The patient was not in the traction boots, not strapped in and the perineal post was removed.The staff was not paying attention to the unsecured patient causing the patient to fall.The fall caused the patient's head to crack and subsequent bleeding.There were no problems with the table itself.
 
Additional Manufacturer Narrative
Per the information obtained, there were no problems reported with the device itself.The patient was not secured via safety straps and perineal post along with lack of attention of the personnel.The owner's manual of hana table mentions the techniques of securing patient safely while transferring to and from the surgical table along with necessary cautions/warnings to alert the end-user if the safety straps and perineal post are not used.This incident is thus deemed as a use error as there was a failure to follow manufacturer's recommended guidelines and recognized best practices for patient safety.Information regarding patient status following the fall and hospital's approach of treatment/mitigation is still unknown at this time.
 
Additional Manufacturer Narrative
The only information obtained from the investigation were the following patient details- age, sex, weight and race of the patient.Information regarding the patient status following the fall and the treatment/mitigation approach was not obtained from the hospital.
 
Event or Problem Description

Brand Name
TABLE, HANA, 110 V
Common Device Name
OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 84587-1234
5104291500
MDR Report Key20192910
Report Number2921578-2024-00020
Device Sequence Number15349310
Product Code JEA
UDI-Device Identifier00842430108747
UDI-Public(01)00842430108747(21)2019-2825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6875
Device Catalogue Number6875
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight48 KG